Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 23, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jul 19, 2004, 3:43 PM PDT for Idaho County, Idaho. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2004, 3:43 PM PDT (22:43 UTC)
- Expired
- Jul 19, 2004, 4:45 PM PDT
- In force
- 62 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Idaho County, ID
The radar
The Missoula radar (KMSX), 181 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 4:40 PM PDT | HAIL 1 | N Elk City, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 3:15 PM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 192243 SVRMSO IDC049-192345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 342 PM PDT MON JUL 19 2004 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL IDAHO COUNTY IN CENTRAL IDAHO * UNTIL 445 PM PDT * AT 333 PM PDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM 12 MILES WEST OF GOLDEN...OR ABOUT 15 MILES SOUTHEAST OF GRANGEVILLE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FALL CREEK AND GOLDEN BY 355 PM PDT 8 MILES SOUTH OF NEWSOME BY 400 PM PDT 6 MILES NORTH OF OROGRANDE BY 405 PM PDT ELK CITY BY 415 PM PDT RED RIVER HOT SPRINGS BY 435 PM PDT GOLF BALL SIZE HAIL HAS BEEN REPORTED WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS IN EXCESS OF 55 MPH ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4594 11600 4558 11594 4566 11491 4605 11500 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:37 PM PDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jul 19, 12:37 PM PDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 137 PM MDT MON JUL 19 2004 .SHORT TERM...ACTIVE NIGHT ON TAP WITH THUNDERSTORMS DEVELOPING THIS HOUR. DIFFERENCE FROM YESTERDAY IS MORE HEATING...THE ATMOSPHERE IS MORE UNSTABLE FOR MORE WIDESPREAD THUNDERSTORMS THE REMAINDER OF THIS AFTERNOON/EVENING. WITH VERY MOIST AIRMASS OVER THE REGION... HEAVY RAIN IS THE MAIN THREAT ALONG WITH SMALL HAIL. GIVEN TRAJECTORY OF STORMS...HAVE REISSUED THE THE FLASH FLOOD WATCH FOR NORTH CENTRAL IDAHO AND MUCH OF WESTERN MONTANA THROUGH MIDNIGHT. TUESDAY WILL SEE A MARINE PUSH GO OVER THE AREA AS THE UPPER LEVEL FLOW TURNS FROM SOUTHWEST TO MORE WESTERLY AS PACIFIC TROUGH FINALLY MAKES ITS WAY ON SHORE AND FLATTENS THE RIDGE. THE AREA WILL SEE AN INCREASE IN WINDS WITH CONTINUED SHOWERS AND THUNDERSTORMS... MAINLY CENTRAL AND SOUTH. THE AIRMASS BEHIND THE FRONT WILL BE COOLER AND DRIER SO HEAVY RAIN IS NOT LIKELY FOR TUESDAY STORMS. TUESDAY NIGHT AND WEDNESDAY WILL REMAIN UNDER A GENERAL WESTERLY FLOW WITH LITTLE MOISTURE OF UPPER LEVEL WAVES. EXPECTED TO HAVE DRY BUT COOLER TEMPERATURES WITH READINGS NEAR NORMAL. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...DRY WEATHER PATTERN WITH WARMING TREND. PERSISTENT RIDGE OF HIGH PRESSURE TO BEGIN REBUILDING STRONGLY INTO BRITISH COLUMBIA WEDNESDAY NIGHT RESULTING IN NORTHERLY FLOW WITH WEATHER DISTURBANCE SLIDING SOUTHWARD THROUGH MONTANA. NOT EXPECTING ANY RAIN FROM THIS...BUT HIGH TEMPERATURES WILL BE MODERATED SOMEWHAT THROUGH THE END OF THIS WEEK WITH CHANGE TO EASTERLY SURFACE WIND. HEAT BRIEFLY RETURNS FOR THE WEEKEND. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...FLASH FLOOD WATCH THROUGH MIDNIGHT MDT...SEE GTFFFAMSO. ID...FLASH FLOOD WATCH THROUGH MIDNIGHT MDT...SEE GTFFFAMSO. && SHORT TERM/MEAD LONG TERM/SIGLER
Hazardous weather outlook, Jul 19, 2:01 PM PDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 300 PM MDT (200 PM PDT) MON JUL 19 2004 IDZ005>008-MTZ001>006-043-201200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER- KOOTENAI/CABINET REGION-WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BLACKFOOT REGION- 300 PM MDT (200 PM PDT) MON JUL 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL IDAHO AND WESTERN MONTANA .DAY ONE... TODAY SLOW MOVING SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALIZED FLASH FLOODING. FOR DETAILS REFER TO LATEST FLASH FLOOD WATCH...OR GTFFFAMSO. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 19, 3:40 PM PDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 440 PM MDT (340 PM PDT) MON JUL 19 2004 IDZ009-010-192300- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 440 PM MDT MON JUL 19 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 656 IS CANCELED FOR LEMHI COUNTY... THE SEVERE THUNDERSTORM WATCH FOR LEMHI COUNTY HAS BEEN CANCELED. THUNDERSTORMS ARE EXPECTED OVER THE AREA...BUT ARE NOT EXPECTED TO BE SEVERE THIS EVENING. IDZ005>008-MTZ001-004-200500- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER- KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION- 440 PM MDT (340 PM PDT) MON JUL 19 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 656 REMAINS IN EFFECT UNTIL 11 PM MDT (10 PM PDT)... THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR IDAHO... CLEARWATER...SANDERS...AND MINERAL COUNTIES. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS. SOME STORMS MAY BE SEVERE WITH LARGE HAIL...HEAVY RAIN AND STRONG WINDS. MEAD
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:10 PM PDT | Severe Thunderstorm Warning | MSO | Idaho | 50 min |
| Jul 19, 1:40 PM PDT | Severe Thunderstorm Warning | MSO | Idaho | 65 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.